Article Text

PDF
Limb loss following intra-arterial drug abuse
  1. Aoife N Keeling1,
  2. Rachel E Bell2,
  3. Tarun Sabharwal1
  1. 1Department of Interventional Radiology, St Thomas' Hospital, London, UK
  2. 2Department of Vascular Surgery, St Thomas' Hospital, London, UK
  1. Correspondence to Dr Aoife N Keeling, Department of Interventional Radiology, Guys and St Thomas NHS Trust Foundation, 1st Floor Lambeth Wing, St Thomas' Hospital, Lambeth Palace Road, London SE1 7EH, UK; aoifekeeling{at}hotmail.com

Statistics from Altmetric.com

A 40-year-old male intravenous drug misuser presented to the emergency department with a 1-month history of a painful swollen right lower limb. On examination, he was dehydrated, tachycardic and dyspnoeic. Multiple needle marks were identified within the right groin. Extreme right thigh tenderness was elicited on palpation and a fixed flexion deformity of the right hip was present. Laboratory indices revealed a markedly raised white cell count of 78.4×109/l, elevated creatinine of 277 μmol/l and a Staphylococcus …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.